Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 3, NWS Tallahassee, FL

January 5, 20144 counties in Florida; 11 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Jan 5, 2014, 4:33 AM CST for 4 counties in Florida; 11 counties in Georgia; 5 counties in Alabama. It took effect at Jan 6, 2014, 4:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 4:33 AM CST (10:33 UTC)
In effect from
Jan 6, 2014, 4:00 AM CST
Expired
Jan 6, 2014, 12:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS72 KTAE 051033
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EST SUN JAN 5 2014

...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH MONDAY
MORNING FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA
PANHANDLE AND SOUTHWEST GEORGIA...

...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING FOR THE ENTIRE AREA...

.AN ARCTIC AIRMASS WILL MOVE INTO THE REGION LATE TONIGHT IN
THE WAKE OF A STRONG COLD FRONT. TEMPERATURES WILL FALL RAPIDLY
BEHIND THE FRONT...REACHING THE UPPER 20S TO NEAR 30 ACROSS
PORTIONS OF SOUTHEAST ALABAMA AND ADJACENT SECTIONS OF SOUTHWEST
GEORGIA AND NORTHWEST FLORIDA MONDAY MORNING. TEMPERATURES WILL
LIKELY NOT CLIMB BACK ABOVE FREEZING IN THIS AREA UNTIL LATE
MONDAY MORNING OR EARLY AFTERNOON. THEN A HARD FREEZE LOOKS LIKELY
ON MONDAY NIGHT INTO TUESDAY ACROSS THE ENTIRE AREA WITH VERY LONG
DURATIONS OF TEMPERATURES BELOW FREEZING.

ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-052200-
/O.UPG.KTAE.FZ.A.0002.140106T0800Z-140106T1700Z/
/O.NEW.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/
/O.NEW.KTAE.HZ.A.0001.140106T2200Z-140107T1900Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-
DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY...COLQUITT...NEWTON...DONALSONVILLE
533 AM EST SUN JAN 5 2014 /433 AM CST SUN JAN 5 2014/

...FREEZE WARNING IN EFFECT FROM 5 AM EST /4 AM CST/ TO 1 PM EST
/NOON CST/ MONDAY...
...HARD FREEZE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 1 PM EST
/NOON CST/ MONDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS
HARD FREEZE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON.

* MINIMUM TEMPERATURES...26 TO 30 DEGREES WITH DURATIONS BELOW
  FREEZING OF 4 TO 8 HOURS FROM LATE TONIGHT THROUGH MONDAY
  AFTERNOON. THEN ON MONDAY EVENING AND TUESDAY...LOWS AROUND 15
  WITH DURATIONS BELOW FREEZING AROUND 24 HOURS OR MORE IN SOME
  AREAS.

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES
  CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK
  ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT
  ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED
  PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
AND POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK
ADEQUATE SHELTER.

&&

$$

FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ127>131-
145>148-156>161-052200-
/O.NEW.KTAE.HZ.A.0001.140107T0200Z-140107T1700Z/
INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT-
COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...CAMILLA...PELHAM...MOULTRIE...
ADEL...SPARKS...NASHVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
533 AM EST SUN JAN 5 2014 /433 AM CST SUN JAN 5 2014/

...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD
FREEZE WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* MINIMUM TEMPERATURES...17 TO 22 WITH DURATIONS BELOW FREEZING
  BETWEEN 10 AND 21 HOURS. THE LONGEST DURATIONS ARE LIKELY IN
  SOUTHWEST GEORGIA AND LOWEST IN THE SOUTHEAST BIG BEND OF
  FLORIDA. 

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES
  CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK
  ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT
  ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED
  PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
AND POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK
ADEQUATE SHELTER.

&&

$$

DVD
2 follow-up statements
300 
WWUS72 KTAE 052050
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EST SUN JAN 5 2014

...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH MONDAY MORNING
FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA
PANHANDLE AND SOUTHWEST GEORGIA...

...HARD FREEZE WARNING IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING FOR THE ENTIRE AREA...

.AN ARCTIC AIRMASS WILL MOVE INTO THE REGION LATE TONIGHT IN THE
WAKE OF A STRONG COLD FRONT. TEMPERATURES WILL FALL RAPIDLY
BEHIND THE FRONT...REACHING THE UPPER 20S TO NEAR 30 ACROSS
PORTIONS OF SOUTHEAST ALABAMA AND ADJACENT SECTIONS OF SOUTHWEST
GEORGIA AND NORTHWEST FLORIDA MONDAY MORNING. TEMPERATURES WILL
LIKELY NOT CLIMB BACK ABOVE FREEZING IN THIS AREA UNTIL LATE
MONDAY MORNING OR EARLY AFTERNOON. A HARD FREEZE IS EXPECTED
MONDAY NIGHT INTO TUESDAY ACROSS THE ENTIRE AREA WITH VERY LONG
DURATIONS OF TEMPERATURES BELOW FREEZING.

ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-062200-
/O.UPG.KTAE.HZ.A.0001.140106T2200Z-140107T1900Z/
/O.NEW.KTAE.HZ.W.0001.140106T2200Z-140107T1900Z/
/O.CON.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-
DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY...COLQUITT...NEWTON...DONALSONVILLE
350 PM EST SUN JAN 5 2014 /250 PM CST SUN JAN 5 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO
1 PM EST /NOON CST/ MONDAY...
...HARD FREEZE WARNING IN EFFECT FROM 5 PM EST /4 PM CST/ MONDAY
TO 2 PM EST /1 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 PM EST /4 PM CST/
MONDAY TO 2 PM EST /1 PM CST/ TUESDAY. THE HARD FREEZE WATCH IS
NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURES...26 TO 30 DEGREES WITH DURATIONS BELOW
  FREEZING OF 4 TO 8 HOURS FROM LATE TONIGHT THROUGH MONDAY
  AFTERNOON. 
  MONDAY EVENING AND TUESDAY...LOWS AROUND 15 WITH
  DURATIONS BELOW FREEZING OF 36 HOURS OR MORE IN SOME AREAS.

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD 
  TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND 
  PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE 
  EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES 
  MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE 
  PIPES COULD BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES...
PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER OR
PROTECTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ127>131-
145>148-156>161-062200-
/O.UPG.KTAE.HZ.A.0001.140107T0200Z-140107T1700Z/
/O.NEW.KTAE.HZ.W.0001.140107T0200Z-140107T1700Z/
INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT-
COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...CAMILLA...PELHAM...MOULTRIE...
ADEL...SPARKS...NASHVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
350 PM EST SUN JAN 5 2014 /250 PM CST SUN JAN 5 2014/

...HARD FREEZE WARNING IN EFFECT FROM 9 PM EST /8 PM CST/ MONDAY
TO NOON EST /11 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/
MONDAY TO NOON EST /11 AM CST/ TUESDAY. THE HARD FREEZE WATCH IS
NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURES...16 TO 20 WITH DURATIONS BELOW FREEZING
  BETWEEN 15 AND 20 HOURS. THE LONGEST DURATIONS ARE LIKELY IN
  SOUTHWEST GEORGIA AND LOWEST IN THE SOUTHEAST BIG BEND OF
  FLORIDA.

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD 
  TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND 
  PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE 
  EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES 
  MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE 
  PIPES COULD BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES...
PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER OR
PROTECTION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
363 
WWUS72 KTAE 060822
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EST MON JAN 6 2014

...A FREEZE WARNING IS IN EFFECT THROUGH MONDAY AFTERNOON FOR
SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF SOUTHWEST GEORGIA AND
THE FLORIDA PANHANDLE...

...A HARD FREEZE WARNING IS IN EFFECT MONDAY EVENING THROUGH
MIDDAY TUESDAY FOR THE ENTIRE TRI-STATE REGION...

.FREEZING TEMPERATURES WILL QUICKLY FILL IN BEHIND A STRONG ARCTIC
COLD FRONT ALONG AND WEST OF A LINE FROM ALBANY TO PANAMA CITY THIS
MORNING. IT WILL TAKE SEVERAL HOURS FOR TEMPERATURES TO RECOVER TO
ABOVE FREEZING CONDITIONS...AND EVEN THEN TEMPERATURES WILL LIKELY
REMAIN JUST ABOVE FREEZING. THIS EVENING...TEMPERATURES WILL
PLUMMET INTO THE UPPER TEENS AND LOWER 20S AREA WIDE. HARD FREEZE
CONDITIONS ARE EXPECTED EVERYWHERE...WITH SUB-FREEZING
TEMPERATURES EXPECTED TO LAST ALL DAY TUESDAY ACROSS THE EXTREME
NORTHERN FLORIDA PANHANDLE AND ALL OF SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA.

ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-061800-
/O.EXT.KTAE.HZ.W.0001.140107T0000Z-140107T1800Z/
/O.CON.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-
DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY...COLQUITT...NEWTON...DONALSONVILLE
322 AM EST MON JAN 6 2014 /222 AM CST MON JAN 6 2014/

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/
THIS AFTERNOON...

...HARD FREEZE WARNING NOW IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 1 PM EST /NOON CST/ TUESDAY...

* MINIMUM TEMPERATURES...26 TO 32 DEGREES MONDAY MORNING THROUGH
  MONDAY AFTERNOON. THEN...MINIMUM TEMPERATURES 15 TO 20 DEGREES
  MONDAY NIGHT THROUGH TUESDAY MORNING...WITH TEMPERATURES BELOW
  26 DEGREES FROM MONDAY EVENING THROUGH MIDDAY TUESDAY. SUB-
  FREEZING TEMPERATURES ARE EXPECTED FOR AT LEAST 36 HOURS.

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES
  CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK
  ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT
  ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED
  PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

GAZ127>131-145-156-061800-
/O.EXT.KTAE.HZ.W.0001.140107T0000Z-140107T1800Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-DECATUR-
INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...CAMILLA...PELHAM...BAINBRIDGE
322 AM EST MON JAN 6 2014

...A HARD FREEZE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO
1 PM EST TUESDAY...

* MINIMUM TEMPERATURES...MINIMUM TEMPERATURES 15 TO 20 DEGREES
  MONDAY NIGHT THROUGH TUESDAY MORNING...WITH TEMPERATURES BELOW
  26 DEGREES FROM MONDAY EVENING THROUGH MID-MORNING TUESDAY. SUB-
  FREEZING TEMPERATURES ARE LIKELY FOR AT LEAST 36 HOURS.

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD 
  TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND 
  PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE 
  EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES 
  MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE 
  PIPES COULD BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. 


&&

$$

FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ146>148-
157>161-061800-
/O.EXT.KTAE.HZ.W.0001.140107T0300Z-140107T1500Z/
INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-COLQUITT-COOK-BERRIEN-GRADY-THOMAS-BROOKS-LOWNDES-
LANIER-
INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE...MOULTRIE...ADEL...
SPARKS...NASHVILLE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...
LAKELAND
322 AM EST MON JAN 6 2014 /222 AM CST MON JAN 6 2014/

...A HARD FREEZE WARNING IS IN EFFECT FROM 10 PM EST /9 PM CST/
THIS EVENING TO 10 AM EST /9 AM CST/ TUESDAY...

* MINIMUM TEMPERATURES...20 TO 26 DEGREES WITH DURATIONS BELOW
  FREEZING BETWEEN 12 AND 18 HOURS. THE LONGEST DURATIONS BELOW
  FREEZING WILL LIKELY BE OUTSIDE OF THE SOUTHEAST BIG BEND OF
  FLORIDA. 

* IMPACTS...THE DURATION AND INTENSITY OF THESE COLD 
  TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND 
  PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE 
  EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES 
  MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE 
  PIPES COULD BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. 

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 4, 8:28 PM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Jan 4, 8:28 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EST Sat Jan 4 2014

.Near Term [Through Tonight]...
The forecast for tonight looks on track and no substantive changes
were necessary. Stratus has filled in across the area as low-level
moisture gradually increases with increasing southeasterly
boundary layer flow. The result should be a fairly mild night
compared with last night, with lows mainly in the 40s (some upper
30s possible northwest). Patchy fog is being indicated by MOS and
probabilistic guidance, so it was included in the grids from
06-12z. At this time we aren't expecting any widespread dense fog,
and we should see more stratus than fog overall.

&&

.Aviation...
[Through 00Z Monday] We expect stratus with MVFR CIGS to blanket
the entire Tri-state region by 06z and eventually lower into the
IFR range with time. MVFR/IFR Vsbys will also develop as CIGS
lower. Vsbys will return to VFR shortly after daybreak, but CIGS
will remain at MVFR/IFR levels at least into Sunday afternoon.

&&

.Prev Discussions [330 PM EST]...

.SHORT TERM [Sunday Through Monday Night]...
Dramatic changes are in store for the region during the short
range portion of the forecast. By Sunday morning, major
amplification of the long wave pattern across the CONUS will be
underway as the Polar Vortex begins to drop south into the Upper
Midwest. This will drive a 1050mb+ surface high southward into the
Northern Plains. Further south, a shortwave round the base of the
deepening trough will send low pressure from the Arklatex to the
Ohio River Valley by late Sunday, with the trailing arctic front
pushing into Alabama.

Ahead of the front, deep layer moisture will be rather limited.
However, with strong low-level forcing along the front and limited
divergence aloft, expect to see a broken band of showers along and
just behind the front. The best rain chances are expected through
the overnight hours on Sunday, ending rapidly from west to east
after midnight. Despite the arctic air pouring in behind the
front, all of the precip is expected to end before temperatures
fall enough to support anything frozen.

Following the frontal passage, the big story through the early
part of the week will be the arctic airmass progged to spread over
the region. Temperatures will fall rapidly Monday morning in the
wake of the front, with upper 20s expected in the northwestern
third of the area through mid-morning before temperatures rise
briefly during the afternoon. The morning drop below freezing will
necessitate a Freeze Watch for this portion of the area. Wind
Chill Advisory will likely be needed eventually as well. High
temperatures for all areas will likely occur just before the
frontal passage during the morning hours (pre-dawn in some areas).
Afternoon temperatures will likely only reach the 30s (outside of
a few 40s in the eastern Big Bend). It's not out of the question
that some areas of Southwest Georgia and Southeast Alabama may not
rise back above freezing during the day on Monday.

Temperatures will drop into the teens for all but immediate
coastal areas Monday night, on the strength of very strong cold
air advection. H85 at KTLH temperatures will likely bottom out in
the -6 to -9 range during the overnight hours. Northerly winds
will add to the chill, with apparent temperatures reaching single
digits by sunrise on Tuesday.

.Long Term [Tuesday Through Saturday]...
Surface high pressure will continue building southeastward Tuesday,
continuing cold air advection from a true Arctic airmass. Despite
clear skies, we'll struggle to get high temperatures in the low 30s
to near 40.  With wind gusts of 15-20 MPH it will feel even colder.
Tuesday night will see another hard freeze like Monday night. As the
high pressure pushes off the east coast Wednesday through Thursday,
winds will shift to the east and then south and once again return
warmer, moist air to the region. As an upper level disturbance
propagates through otherwise mostly zonal flow and develops another
mid and upper level trough, another cold front will begin to develop
and then move across our area later next week. Chances for rain
increase through the weekend, with widespread chances (30-50%)
Friday through Saturday.

.MARINE...
Winds will remain relatively light over the coastal waters
through Sunday afternoon. Thereafter, conditions will deteriorate
rapidly as a strong cold front crosses the region. Advisory
conditions will commence Sunday night with strong northwesterly
flow, with winds not dropping below 20 knots until late Tuesday.
Exercise Caution headlines will then likely be needed through
Wednesday before conditions improve.

.FIRE WEATHER...
Monday will be breezy with much drier filtering in behind an Arctic
cold front. However, minimum relative humidity values are currently
forecast to remain above critical levels. On Tuesday, although most
areas will see max temps only in the 30s, forecast dew points will
be around zero to the single digits. This will put relative humidity
values in the 20 to 25 percent range and red flag conditions are
likely to occur.

.HYDROLOGY...
Only the Apalachicola River at Blountstown and the Choctawhatchee
River near Bruce are in minor flood stage. Bruce is expected to
hover near the flood stage threshold for most of today, falling
below flood stage overnight. Blountstown is falling, but is
forecast to remain in minor flood stage through Tuesday morning.
Detailed stage information pertaining to the above, and all area
rivers can be found at the following link:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   45  68  41  42  19 /  10  20  50  20   0
Panama City   47  67  38  42  22 /  10  20  50  10   0
Dothan        39  65  28  35  16 /  10  20  50  10   0
Albany        41  65  35  37  15 /  10  20  50  10   0
Valdosta      44  67  46  47  19 /  10  20  50  30  10
Cross City    51  73  61  63  20 /  10  20  50  40  10
Apalachicola  50  67  43  44  22 /  10  20  50  20   0

&&

.TAE Watches/Warnings/Advisories...

FL...Freeze Watch from late Sunday night through Monday morning for
     Central Walton-Holmes-Inland Walton-Jackson-Washington.

GA...Freeze Watch from late Sunday night through Monday morning for
     Baker-Calhoun-Clay-Dougherty-Early-Lee-Miller-Quitman-
     Randolph-Seminole-Terrell.

AL...Freeze Watch from late Sunday night through Monday morning for
     Coffee-Dale-Geneva-Henry-Houston.

GM...None.

&&

NEAR TERM...WOOL
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...LAMERS
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:36 AM CSTGale WatchTAE11 hr
Jan 5, 4:33 AM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Jan 5, 2:50 PM CSTHard Freeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more45 hr
Jan 5, 2:50 PM CSTWind Chill AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington21 hr
Jan 5, 3:02 PM CSTGale WarningTAE30 hr
Jan 5, 3:02 PM CSTSmall Craft AdvisoryTAE47 hr
Jan 5, 3:54 AM CSTWind Chill WatchTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 14 more33 hr

Nearby

Freeze Warnings in Georgia, 2014Freeze Warnings in Alabama, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.